Alert archive / Nebraska / Winter Storm Warnings in 2008
Winter Storm Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Nov 6, 2008, 2:46 AM MST for Cherry County, Sheridan County, Nebraska. It was in force for 20 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 6, 2008, 2:46 AM MST (09:46 UTC)
- Expired
- Nov 6, 2008, 11:00 PM MST
- In force
- 20 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 5:35 AM MST | HEAVY SNOW 6 | Rushville, NE | REPORTS OF POWER OUTAGES IN TOWN ALONG WITH DRIFTS UP TO 2 FEET. |
| Nov 6, 6:08 AM MST | BLIZZARD | N Gordon, NE | HIGH WINDS HAVE BROKEN OFF NUMEROUS 4 TO 6 INCH THICK BRANCHES. VISIBILITY IS REDUCED TO 50 FEET IN BLOWING SNOW. THERE IS 4 INCHES OF SNOW ON THE GROUND. |
| Nov 6, 10:41 AM MST | SNOW 8 | Rushville, NE | |
| Nov 6, 3:25 PM MST | HEAVY SNOW 12 | Rushville, NE | COOP OBSERVER REPORTED 300 YARDS VISIBILITY AND SNOW DRIFTS TO 3.5 FEET. |
| Nov 6, 3:35 PM MST | SNOW 4 | Merriman, NE | SNOWFALL ESTIMATES IN MERRIMAN RANGE FROM 2 TO 4 INCHES SO FAR. |
| Nov 6, 6:00 PM MST | SNOW 5 | Merriman, NE | SNOWFALL RANGED FROM FOUR TO FIVE INCHES. |
| Nov 6, 6:00 PM MST | SNOW 6 | 6 N Gordon, NE | COOP OBSERVER REPORTED 2 TO 3 FOOT DRIFTS IN OPEN AREAS. |
| Nov 6, 6:00 PM MST | HEAVY SNOW 12 | Hay Springs, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 060946 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CST THU NOV 6 2008 NEZ023>025-061100- /O.CAN.KLBF.WW.Y.0008.081106T1200Z-081107T0000Z/ GRANT-HOOKER-THOMAS- INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD 346 AM CST THU NOV 6 2008 /246 AM MST THU NOV 6 2008/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW ACCUMULATIONS ARE NOW EXPECTED TO BE AN INCH OR LESS ACROSS GRANT...HOOK AND THOMAS COUNTIES. NORTHWEST WINDS HOWEVER...ARE STILL EXPECTED TO BE STRONG...GUSTING TO OVER 50 MPH DURING THE DAY. SEE NON PRECIPITATION PRODUCT FOR MORE INFORMATION. $$ NEZ026>029-061100- /O.CAN.KLBF.WW.Y.0008.081106T1200Z-081107T1200Z/ BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...DUNNING...TAYLOR...BURWELL...BARTLETT 346 AM CST THU NOV 6 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW ACCUMULATIONS ARE NOW EXPECTED TO BE AN INCH OR LESS ACROSS BLAINE...LOUP...GARFIELD AND WHEELER COUNTIES. NORTHWEST WINDS HOWEVER...ARE STILL EXPECTED TO BE STRONG...GUSTING UP TO 50 MPH DURING THE DAY. SEE NON PRECIPITATION PRODUCT FOR MORE INFORMATION. $$ NEZ004-005-094-062200- /O.UPG.KLBF.WW.Y.0008.000000T0000Z-081107T0000Z/ /O.NEW.KLBF.WS.W.0006.081106T0946Z-081107T0600Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 346 AM CST THU NOV 6 2008 /246 AM MST THU NOV 6 2008/ ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR THE COMBINATION OF HIGH WINDS AND ACCUMULATION SNOWS...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH DAKOTA TODAY. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS. NORTHWESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH CAN BE EXPECTED DURING THE DAY. WINDS WILL GRADUALLY DECREASE AFTER SUNSET. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO MID 30S WILL LIMIT SNOW ACCUMULATIONS. TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY TONIGHT...WITH HIGHEST AMOUNTS ALONG AND NORTH OF HIGHWAY 20 FROM HAY SPRINGS IN SHERIDAN COUNTY TO AROUND KILGORE IN EASTERN CHERRY COUNTY...WHERE LOCALLY 6 INCHES WILL BE POSSIBLE. A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ006>010-062200- /O.CON.KLBF.WW.Y.0008.081106T1200Z-081107T1200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL 346 AM CST THU NOV 6 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH DAKOTA TONIGHT AND THURSDAY. STRONG NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO MID 30S WILL LIMIT SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY BY FRIDAY MORNING. SNOW ACCUMULATIONS WILL BE GREATEST NORTH OF HIGHWAY 20 FROM AINSWORTH TO ONEILL. LOOK FOR WINDS TO INCREASE FROM THE NORTHWEST DURING THE DAY...TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION AND STRONG WINDS THAT WILL CREATE HAZARDOUS TRAVEL. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MASEK
4 follow-up statements
000 WWUS43 KLBF 061305 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 AM CST THU NOV 6 2008 NEZ004-005-094-062200- /O.CON.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 705 AM CST THU NOV 6 2008 /605 AM MST THU NOV 6 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH DAKOTA TODAY. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS. NORTHWESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH CAN BE EXPECTED DURING THE DAY. WINDS WILL GRADUALLY DECREASE AFTER SUNSET. MOST OF THE AREA WILL SEE TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES BY TONIGHT...HOWEVER A BAND OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ALONG AND NORTH OF HIGHWAY 20 FROM HAY SPRINGS IN SHERIDAN COUNTY TO AROUND MERRIMAN IN CHERRY COUNTY...WHERE THE COMBINATION OF HEAVY SNOW AND STRONG WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ006>010-062200- /O.CON.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL 705 AM CST THU NOV 6 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH DAKOTA TONIGHT AND THURSDAY. STRONG NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO MID 30S WILL LIMIT SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY BY FRIDAY MORNING. SNOW ACCUMULATIONS WILL BE GREATEST NORTH OF HIGHWAY 20 FROM AINSWORTH TO ONEILL. LOOK FOR WINDS TO INCREASE FROM THE NORTHWEST DURING THE DAY...TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION AND STRONG WINDS THAT WILL CREATE HAZARDOUS TRAVEL. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MASEK
000 WWUS43 KLBF 061632 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1032 AM CST THU NOV 6 2008 NEZ006-008-009-061745- /O.CAN.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/ KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT 1032 AM CST THU NOV 6 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL BECOME MIXED WITH RAIN INTO THE AFTERNOON WITH SIGNIFICANT SNOW ACCUMULATIONS NOT EXPECTED. HOWEVER...STRONG WINDS ARE LIKELY WITH THE WINDS TO STRENGTHEN TO HIGH WIND WARNING CRITERIA WITH A HIGH WIND WARNING ISSURED THROUGH 9 PM CST. $$ NEZ004-005-094-070045- /O.CON.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 1032 AM CST THU NOV 6 2008 /932 AM MST THU NOV 6 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH DAKOTA TODAY. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS. NORTHWESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH CAN BE EXPECTED DURING THE DAY. WINDS WILL GRADUALLY DECREASE AFTER SUNSET. MOST OF THE AREA WILL SEE TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES BY TONIGHT...HOWEVER A BAND OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ALONG AND NORTH OF HIGHWAY 20 FROM HAY SPRINGS IN SHERIDAN COUNTY TO AROUND MERRIMAN IN CHERRY COUNTY...WHERE THE COMBINATION OF HEAVY SNOW AND STRONG WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ007-010-070045- /O.CON.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...ONEILL 1032 AM CST THU NOV 6 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH DAKOTA TONIGHT AND THURSDAY. STRONG NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO MID 30S WILL LIMIT SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY BY FRIDAY MORNING. SNOW ACCUMULATIONS WILL BE GREATEST NORTH OF HIGHWAY 20 FROM AINSWORTH TO ONEILL. LOOK FOR WINDS TO INCREASE FROM THE NORTHWEST DURING THE DAY...TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION AND STRONG WINDS THAT WILL CREATE HAZARDOUS TRAVEL. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KLBF 062140 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CST THU NOV 6 2008 NEZ007-010-062245- /O.CAN.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...ONEILL 340 PM CST THU NOV 6 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL AMOUNTS ARE EXPECTED TO REACH AN INCH OR TWO TONIGHT. ALTHOUGH SOME REDUCED VISIBILITY IS POSSIBLE FROM SNOW...CONDITIONS ARE NOT EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL. $$ NEZ004-005-094-070600- /O.CON.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 340 PM CST THU NOV 6 2008 /240 PM MST THU NOV 6 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT NORTHEAST INTO MINNESOTA TONIGHT. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS. NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH WILL GRADUALLY DECREASE AFTER SUNSET. MOST OF THE AREA WILL SEE TOTAL SNOW ACCUMULATIONS ACROSS NORTHERN SHERIDAN AND NORTHWEST CHERRY COUNTY ARE LIKELY TO TOTAL 5 TO 10 INCHES. THE COMBINATION OF HEAVY SNOW AND STRONG WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING. SOUTHERN SHERIDAN AND SOUTHEAST CHERRY COUNTY CAN EXPECT SNOWFALL AMOUNTS OF 2 TO 5 INCHES. A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KAR
000 WWUS43 KLBF 070540 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1140 PM CST THU NOV 6 2008 ...WINTRY WEATHER WINDING DOWN ACROSS CHERRY AND SHERIDAN COUNTIES... .LIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF WESTERN CHERRY COUNTY DURING THE OVERNIGHT HOURS...BEFORE DIMINISHING TOWARD MORNING. VISIBILITIES MAY BRIEFLY BE REDUCED TO 1 MILE WITH LIGHT SNOW AND BLOWING SNOW. ANY ADDITIONAL ACCUMULATIONS FOR THE REMAINDER OF TONIGHT WILL BE UNDER AN INCH. NEZ004-005-094-070645- /O.EXP.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 1140 PM CST THU NOV 6 2008 /1040 PM MST THU NOV 6 2008/ ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST /11 PM MST/ TONIGHT... CONDITIONS WILL GRADUALLY IMPROVE DURING THE OVERNIGHT HOURS ACROSS CHERRY AND SHERIDAN COUNTIES. TRAVEL WILL REMAIN HAZARDOUS THROUGH SUNRISE...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR FROM KILGORE TO HAY SPRINGS. $$ CLB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Nov 6, 2:24 AM MST, 22 minutes earlier.
Area forecast discussion, Nov 6, 2:24 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CST THU NOV 6 2008 .DISCUSSION... DAYS LIKE THIS...SHOULD HAVE MAJORED IN ECONOMICS. IMPRESSIVE DRY SLOT SHOWING UP IN WATER VAPOR IMAGERY WITH THE EPV RICH AIR MAKING IN BACK DOWN TOWARD PINE RIDGE EARLY THIS MORNING. A FEW LIGHTNING STRIKES IDNICATIVE OF THE CONVECTIVE NATURE BUT ALSO THINK MODELS UNDER ESTIMATING HOW MUCH DRY AIR IS MAKING IT BACK WEST. SOME HINT OF THIS IN VARIOUS DEW POINT DEP OF RAOB COMPARED TO MODEL HGHTS. IMPRESSIVE H4 40 DEGREE SPREAD AT ABR WHERE DARKENING IS MOST APPARENT. SNOW HAS HAD HARD TIME ACCUMULATING SO FAR AND VSBYS HAVING HARD TIME GETTING EVEN BELOW A MILE. HOWEVER QUANDRY IS WINDS ARE BECOMING QUITE STRONG AND ARE EXPECTED TO MAYBE EVEN PUSH WARNING CRIT OVER ADV AREA ATTM. WILL DEBATE APPROPIATE HEADLINE UP UNTIL ISSUANCE BUT WILL MOST LIKELY HAVE SOME KIND OF WARNING. BUFKIT PROFILES AND GUIDANCE WOULD HINT AT WARNING CRIT WIND FROM VTN AND WESTWARD WHERE SOME ACCUM SNOW IS POSSIBLE. OTHERWISE SOUTH OF HERE WIND LOOKS TO BE PREDOMINANT WORRY AND HAVE PLACED WARNINGS IN THE WEST AND ADV EAST INCLUDING REMOVING SOUTHERN PART OF SNOW ADV AND PLACED IN APPROP WIND HIGHLIGHTS. SFC ANALYSIS PAST 6 HOURS HAS SHOWN LOW HAS DEEPENED AND WOBBLED BACK TO THE SOUTHWEST...AS PV LOBE HAS MOST LIKELY LINKED TO THE MID LEVEL THERMAL LAYER WRAPPING BACK AROUND THE LOW. THIS HAS GREATLY INCREASED GRAD FROM BLACK HILLS INTO WESTERN PANHANDLE AND WINDS IN RESPONSE ARE APPROACHING WARNING ALREADY. THESE SHOULD CONITNUE INTO EARLY EVENING AND WILL MOST LIKELY NEED TO BE REPLACED BY ADV AS GRADIENT AND LLVL WINDS REMAIN STRONG IN THIS NEARLY STACKED CYCLONE. MOISTURE AND TROWAL WILL CONTINUE TO WRAP AROUND THE LOW AND KEEP THREAT OF LIGHT SNOW ACROSS NORTHEAST CWA WELL INTO THE NIGHT...BUT THINK SIG ACCUMS SHOULD REMAIN WELL NORTH OF BORDER. FOR NOW WILL KEEP ADV IN FOR THESE ZONES EAST OF HWY 83...BUT THIS SHOULD REMAIN MONITORED. COLD AIR WILL CONTINUE TO POUR INTO NORTHERN ZONES AS LOW WOBBLES EASTWARD AND PTYPE LOOKS TO BE ALL SNOW BY LATE AFTERNOON AS TEMPS SHOULD FALL THROUGH THE AFTERNOON. THIS SYSTEM LOOKS TO GET A KICK OUT OF AREA BY NORTHERN STREAM ENERGY DROPPING INTO NORTHERN PLAINS. THE BAD NEWS IS THIS SYSTEM WILL COMBINE WITH ENERGY OVER H.BAY AND FORM LARGER VORTEX OVER GREAT LAKES REGION THROUGH THE WEEKEND THIS WILL KEEP COLD AIR CIRCULATING INTO EASTERN ZONES FRIDAY INTO SAT...THEN AS SECONDARY ARCTIC FRONT ROTATES THORUGH SAT NIGHT COLD AIR WILL BE PUSHED FARTHER WESTWARD FOR SUNDAY INTO MONDAY. HAVE LOWERED TEMPS THROUGH THIS PERIOD AND INTRODUCED SOME LIGHT PCPN. LOOK LIKE IT SHOULD BE FAIRLY LIGHT UPSLOPE/WAA ALOFT SAT NIGHT INTO SUNDAY...WITH PROFILES HINTING AS LIGHT SNOW AND/OR FZDZ EVENT AS ARCTIC AIR SLIDES WESTWARD. && .AVIATION... AJOR STORM SYSTEM CAUSING DIFFICULT TRAVEL FOR AREA AIRPORTS. TIGHT PRESSURE GRADIENT BETWEEN LOW IN EASTERN S DAKOTA AND HIGH MOVING TOWARDS THE NORTHERN ROCKIES WILL CAUSE WINDS TO INCREASE ABOVE 40KTS AT TIMES FOR BOTH LBF AND VTN. MEANWHILE COLD TEMPS WRAPPING INTO THE SYSTEM WILL COMBINE WITH MODEST MOISTURE TO PRODUCE PERIODS OF SNOW FOR THE KVTN TERMINAL. THE WINDS AND SNOW WILL REDUCE VSBY TO LIFR AT TIMES...WITH GENERALLY MVFR TO IFR CONDITIONS FROM LOW CIGS AND VSBY. FURTHER SOUTH...AT KLBF...LESS MOISTURE AND WARMER TEMPS WILL LEAD TO A MIX OF RAIN OR SNOW THIS MORNING...BECOMING ALL RAIN DURING THE AFTERNOON. WINDS WILL BE THE MAIN PROBLEM AS GUSTS NEAR 50 KTS THIS AFTERNOON. MEANWHILE LOW CIGS TO KEEP AREA IN MVFR TO IFR CONDITIONS AT TIMES. IMPROVING CONDITIONS TONIGHT AS SYSTEM PUSHES ONTO THE NORTHEAST WITH WINDS SLOWLY DIMINISHING...PRECIP ENDING...AND CIGS LIFTING...ESPECIALLY AT KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR NEZ022>024-035-036-056>059-069>071. WINTER STORM WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NEZ004-005-094. WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ006>010. WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ025>029-037-038. && 13/MASEK
Hazardous weather outlook, Nov 5, 2:31 PM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CST WED NOV 5 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-061015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CST WED NOV 5 2008 /231 PM MST WED NOV 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE WEATHER CONDITIONS ARE EXPECTED TO DETERIORATE ACROSS THE NORTHWEST TONIGHT. RAIN SHOWERS ACROSS THE NORTHERN SANDHILLS WILL TRANSITION TO A RAIN AND SNOW MIXTURE THIS EVENING AND OVER TO SNOW BY MIDNIGHT. THE GREATEST RISK FOR SNOWFALL ACCUMULATION WILL BE NORTH OF HIGHWAY 2 FROM HAY SPRINGS EAST TO THE VALENTINE AREA. GROUND SURFACE TEMPERATURES ARE IN THE MID 40S ACROSS THE NORTHWEST THAT WILL LIMIT SNOW ACCUMULATIONS TONIGHT TO A RANGE FROM 1 TO 3 INCHES AND A STORM TOTAL OF 3 TO 6 INCHES. SNOWFALL AMOUNTS WILL TAPER OFF AS YOU HEAD SOUTH THROUGH WESTERN NEBRASKA AS THE SNOWFALL WILL EXPAND EAST AND SOUTH...AS NORTHWEST WINDS STRENGTHEN TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT. A WINTER WEATHER ADVISORY IS POSTED THROUGH 6 PM CST (5 PM MST) FOR SHERIDAN...AND CHERRY COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THE WINTER WEATHER ADVISORY WILL EXPAND SOUTH AND EAST AND ENCOMPASS AREAS NORTH OF HIGHWAY 2 EAST TO THE DUNNING AREA...THEN FOR AREAS NORTH OF HIGHWAY 91 FURTHER EAST TO THE ERICSON AREA. THE SURFACE LOW AND ASSOCIATED FRONTAL SYSTEM WILL LIFT NORTHEAST TOWARD THE GREAT LAKES ON THURSDAY THAT WILL DRAW MUCH COLDER AIR SOUTH BEHIND THE EXITING SYSTEM. AS THE SYSTEM LIFTS NORTHEAST STRONG NORTHWEST WINDS WILL CAUSE SIGNIFICANT BLOWING SNOW ACROSS THE NORTH IN ADDITION TO SNOW FALLING THROUGH THE DAY. THE STRONG NORTHWEST WINDS WILL EXTEND ACROSS ALL OF THE FORECAST AREA WITH THE NORTHWEST WINDS AT 25 TO 35 MPH AND GUSTS TO 45 MPH TO LINGER OVERNIGHT INTO FRIDAY FOR AREAS EAST OF HIGHWAY 83 WITH WIND ADVISORIES POSTED FOR THURSDAY FOR THE SOUTHWEST AND CUSTER COUNTY THROUGH FRIDAY. THE CHANCE FOR MIXED PRECIPITATION WILL RETURN SUNDAY AS A FAST MOVING SYSTEM MOVES EAST OF THE FOOTHILLS. AT THIS TIME NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED WITH LATER MODEL RUNS TO PROVIDE BETTER DETAIL FOR THE WEEKEND SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 12:36 AM MST | High Wind Warning | LBF | Arthur, Blaine, Brown, Chase, Custer, Deuel and 14 more | 19 hr |
| Nov 6, 2:33 PM MST | Wind Advisory | LBF | Arthur, Chase, Cherry, Deuel, Frontier, Garden and 9 more | 24 hr |
Nearby
Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.